Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Lake Charles, LA

October 3, 20146 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 3, 2014, 12:45 AM CDT for 6 parishes in Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2014, 12:45 AM CDT (05:45 UTC)
Expired
Oct 3, 2014, 1:45 AM CDT
In force
60 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 8:04 PM CDTSevere Thunderstorm WatchSPC7 hr
Oct 2, 11:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2657 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2657 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS54 KLCH 030545
SVRLCH
LAC003-009-011-039-079-115-030645-
/O.NEW.KLCH.SV.W.0064.141003T0545Z-141003T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 AM CDT FRI OCT 3 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES EFFIE...
  WESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...TURKEY CREEK...BASILE...
  RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...ALEXANDRIA INTERNATIONAL AIRPORT...PINEVILLE...
  HINESTON...GLENMORA...CHENEYVILLE...ALEXANDRIA...
  ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...REEVES...OBERLIN...OAKDALE...MITTIE...KINDER...
  ELIZABETH...
  EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SUGARTOWN...RAGLEY...DRY CREEK...
  SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES PITKIN...

* UNTIL 145 AM CDT

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH...FROM 10 MILES NORTH OF HINESTON TO 16 MILES
  SOUTHWEST OF RAGLEY...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SIEPER...FULLERTON...LEANDER...LONGVILLE...GARDNER...OTIS...
  ELMER...GRANT...KINGSVILLE...HARMONY...LIBUSE...LEBLANC...KOLIN...
  ALLEN PARISH AIRPORT...LECOMPTE...RUBY...DURALDE...BOND...BAYOU
  CHICOT...REDDELL...PINE PRAIRIE...ECHO...DEVILLE...BEAVER...POLAND
  AND CENTERPOINT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE.

LAT...LON 3133 9207 3135 9203 3132 9200 3048 9254
      3047 9339 3049 9344 3137 9280 3138 9209
TIME...MOT...LOC 0545Z 276DEG 28KT 3129 9275 3041 9346

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 11:53 PM CDT, 52 minutes earlier.

Area forecast discussion, Oct 2, 11:53 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 PM CDT THU OCT 2 2014

.UPDATE...
SVR TSTM WATCH ISSUED FRO ADDITIONAL SE TX COS AND SRN LA
PARISHES INCLUDING THE COASTAL WATERS UNTIL 5 AM. HAVE UPDATED
ZONES TO REFLECT THE CHANGES.

&&

.PREV DISCUSSION... /ISSUED 905 PM CDT THU OCT 2 2014/

UPDATE...
SVR TSTM WATCH 520 IS IN EFFECT UNTIL 3 AM FOR HARDIN...TYLER...
JASPER... AND NEWTON COUNTIES IN SE TX AND VERNON... BEAUREGARD
AND RAPIDES PARISHES IN SOUTHWEST LOUISIANA. AT THIS TIME A SQUALL
LINE EXTENDS FROM WEST OF CENTERVILLE TEXAS TO EAST OF SHREVEPORT.
THE LINE IS MOVING EAST AROUND 40 KTS. THE SOUTHERN END OF THE
LINE IS DROPPING SLOWLY TO THE SOUTH. STORMS ARE DEVELOPING OUT
AHEAD OF A COLD FRONT... THAT WILL MOVE THROUGH LAKE CHARLES AROUND
SUNRISE ON FRIDAY MORNING. THE MAIN THREAT FOR STORMS DURING THE
OVERNIGHT WILL BE FROM WINDS... BRIEF HEAVY RAINFALL AND NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES SHOULD BE EXPECTED. STORMS
ENDING BEHIND THE FRONTAL PASSAGE. CURRENT ZONES LOOK FINE ATTM.

PREV DISCUSSION... /ISSUED 654 PM CDT THU OCT 2 2014/

DISCUSSION...
03/00Z TAF ISSUANCE.

AVIATION...
CLOUDS HAVE DIMINISHED THIS AFTN WITH LITTLE IN THE WAY OF
CONVECTION ON RADAR AT LEAST LOCALLY. THE REGIONAL MOSAIC ON THE
OTHER HAND SHOWS AN EWD MOVING LINE OF STRONG TO SVR STORMS
ACRS NE INTO CNTL TX WITH SOME ISLTD STORMS ACRS NRN LA AND SE TX
IN ADVANCE OF THE LINE. THIS LINE IS ASSOCIATED WITH A COLD FRONT
THAT WILL CROSS THE AREA TONIGHT BETWEEN 06Z-12Z.

AHEAD OF THE FRONT...SLY WINDS 5-10 KT ARE EXPECTED WITH MVFR CIGS
DEVELOPING BETWEEN 04Z-06Z. FROPA AND MAIN TIMEFRAME FOR
CONVECTION EXPECTED 06Z-10Z AT KBPT/KAEX...08Z-11Z AT KLCH...
09Z-13Z AT KLFT/KARA. GUSTY WINDS WILL BE POSSIBLE WITH SOME OF
THE STRONGER STORMS. BEHIND THE FRONT...MVFR CIGS WILL LINGER FOR
A FEW HOURS IMPROVING TO VFR BY MID TO LATE MORNING. WINDS WILL
SHIFT W THEN NW BECOMING GUSTY DURING THE AFTN.

PREV DISCUSSION... /ISSUED 328 PM CDT THU OCT 2 2014/

DISCUSSION...
HIGHS THIS AFTERNOON SO FAR IN AGREEMENT WITH MORNING FORECAST EVEN
THOUGH NOT AS MUCH RAIN ON THE RADAR AT THE MOMENT.

A COLD FRONT WAS LOCATED USING SATELLITE AND SURFACE OBSERVATIONS ACROSS
CENTRAL OKLAHOMA AND NORTHWEST TEXAS THIS AFTERNOON AND WILL MOVE
INTO OUR REGION LATE TONIGHT INTO FRIDAY MORNING. AHEAD OF THE
COLD FRONT...A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
THE VERY MOIST AIRMASS. PRECIPITABLE WATER VALUES CURRENTLY RUNNING
AROUND TWO INCHES WHICH IS ABOUT 168 PERCENT OF NORMAL.

PROBABILITY OF PRECIPITATION WILL JUMP MARKEDLY TONIGHT AND PEAK
AROUND DAYBREAK. FRONTAL BOUNDARY SHOULD MAKE GOOD PROGRESS SO
QPF VALUES SHOULD RUN AROUND 1/2 INCH AS A MINIMUM TO AS MUCH AS 1
INCH. HIGHER AMOUNTS COULD BE POSSIBLE WITHIN STRONGER
THUNDERSTORMS.

SPC HAS THE NORTHERN TIP OF THE AREA IN A SLIGHT RISK AREA FOR
SEVERE STORMS. AT THIS TIME...I AGREE WITH SPC THAT CONDITIONS
WILL BE MARGINAL. IF A SEVERE STORM DID DEVELOP...WOULD EXPECT
BRIEF STRONG WINDS AS THE MAIN THREAT OVERNIGHT.

THE COLD FRONT SHOULD MOVE INTO THE COASTAL WATERS BY MID MORNING
BUT NO LATER THAN NOON. AS THE FRONT PASSES...RAINFALL SHOULD TAPER
OFF FROM WEST TO EAST. HIGH PRESSURE WILL BUILD INTO THE REGION
THROUGH SUNDAY. NORTHERLY WINDS WILL INCREASE THROUGH THE DAY FRIDAY
AND OVER THE COASTAL WATERS IN THE EVENING.

THE FRONT WILL STALL WELL SOUTH OF OUR MARINE COASTAL LATE SATURDAY
NIGHT. WINDS WILL TURN SOUTHERLY ON SUNDAY AS THE UPPER LEVEL
SYSTEM MOVES EAST OF THE AREA AND THE WARM FRONTAL BOUNDARY LIFTS
NORTHWARD.

THE WARM FRONT SHOULD KICK OFF A FEW SHOWERS MONDAY BEFORE LIFTING
NORTH OF THE AREA. A NORTHERLY FLOW ALOFT WILL ENSURE THAT A FEW
DISTURBANCES WILL MOVE THROUGH THE AREA TUESDAY RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL
BUILD INTO THE REGION WEDNESDAY AND THURSDAY.

MARINE...
A STRONG COLD FRONT WILL PROGRESS ACROSS THE COASTAL WATERS FRIDAY
MORNING BRINGING IN MODERATE NORTH WINDS...WITH THE POTENTIAL FOR
SOME STRONG OFFSHORE FLOW FRIDAY NIGHT. AS A RESULT...HAVE ISSUED A
SMALL CRAFT ADVISORY FOR FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. THE
PASSAGE OF THIS FRONT WILL BRING SHOWERS AND ISOLATED
THUNDERSTORMS TO THE COASTAL WATERS. ONSHORE FLOW WILL RETURN TO
THE COASTAL WATERS AS HIGH PRESSURE BUILDS INTO THE AREA THIS
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  85  57  76  51 /  80  30  10   0   0
KBPT  72  85  58  77  55 /  80  30  10   0   0
KAEX  70  83  50  75  47 /  80  20   0   0   0
KLFT  75  86  57  75  50 /  80  50  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 PM CDT SATURDAY FOR
     THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 1 PM CDT SATURDAY FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Oct 2, 8:40 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
840 PM CDT THU OCT 2 2014

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-040145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
840 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SQUALL LINE IS EXPECTED TO MOVE INTO SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA LATE THIS EVENING AND FINALLY INTO CENTRAL
LOUISIANA TOWARDS MIDNIGHT. STORMS ARE RUNNING OUT AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH LAKE CHARLES AROUND SUNRISE.
THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE
MAIN THREAT FROM STRAIGHT LINE WINDS. STORMS WILL ALSO PRODUCE
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
QUIET WEATHER PATTERN IS EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

GMZ450-452-455-470-472-475-040145-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
840 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
THUNDERSTORMS MOVING INTO SOUTHEAST TEXAS ARE EXPECTED TO MOVE
INTO THE COASTAL WATERS DURING THE OVERNIGHT HOURS. THERE IS THE
THREAT THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREAT
FROM STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY MAY REQUIRED ON FRIDAY EVENING INTO
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

In the hours before

Special weather statement, Oct 2, 11:00 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 PM CDT THU OCT 2 2014

LAZ027-028-030500-
RAPIDES LA-VERNON LA-
1100 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
MIDNIGHT CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF LENA TO 17 MILES
WEST OF ANACOCO...MOVING SOUTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HORNBECK...KURTHWOOD...BURR FERRY...FLATWOODS...HUTTON AND CLIFTON.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9269 3146 9270 3144 9268 3141 9268
      3139 9265 3119 9258 3102 9347 3115 9355
      3118 9353 3124 9356 3128 9353 3128 9345
      3137 9339 3137 9303 3135 9295 3152 9273

24
Special weather statement, Oct 2, 11:27 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 PM CDT THU OCT 2 2014

TXZ180-201-259-261-030530-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
1127 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...TYLER AND JASPER
COUNTIES UNTIL 1230 AM CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES EAST OF WOODVILLE TO 16
MILES WEST OF WILDWOOD...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HILLISTER...WARREN...SPURGER...MAGNOLIA SPRINGS...MT. UNION AND
VILLAGE MILLS.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3050 9455 3078 9461 3078 9388 3036 9414
      3045 9473 3047 9473 3050 9473

24
Special weather statement, Oct 2, 11:59 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT THU OCT 2 2014

LAZ030-041-TXZ180-201-259>262-030600-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-CALCASIEU LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
1159 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...TYLER
AND JASPER COUNTIES UNTIL 100 AM CDT...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BON WEIR TO 17 MILES SOUTHWEST OF
CALL...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OLD SALEM...BANCROFT...MERRYVILLE...BIVENS...FIELDS AND SINGER.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3078 9308 3063 9316 3044 9320 3048 9414
      3065 9397 3079 9389

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 11:00 PM CDTSpecial Weather StatementLCHVernon60 min
Oct 2, 11:44 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon61 min
Oct 2, 11:59 PM CDTSpecial Weather StatementLCHBeauregard61 min
Oct 3, 12:30 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu30 min
Oct 3, 1:08 AM CDTSpecial Weather StatementLCHCalcasieu67 min
Oct 3, 1:26 AM CDTSevere Thunderstorm WarningLCHAvoyelles34 min
Oct 3, 1:40 AM CDTTornado WarningLCHAvoyelles35 min
Oct 3, 1:42 AM CDTSpecial Marine WarningLCH93 min
Oct 3, 1:51 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry39 min
Oct 3, 1:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Calcasieu, Evangeline, Jefferson Davis, Saint Landry62 min
Oct 3, 2:58 AM CDTSpecial Marine WarningLCH62 min
Oct 3, 4:07 AM CDTSpecial Marine WarningLCH113 min
Oct 3, 5:58 AM CDTSpecial Marine WarningLCH92 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.